MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT; TEMPLATE
Model Number 03.841.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during c5-c7 anterior cervical discectomy and fusion (acdf) on (b)(6) 2019, the end of a double-sided trial spacer lordotic broke off when the surgeon was removing it.The piece that broke off landed on the floor.It was a clean break outside of the wound.There was no surgical delay.There was no harm to the patient.This report is for double-sided trial spacer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 03.841.009, lot number: t171321, manufacturing site: tuttlingen, release to warehouse date: 29-oct-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.A product investigation was conducted.Visual inspection: the double-sided trial spacer lordotic 9mm/10mm height (p/n 03.841.009 lot t171321) was received with the large 10l trial spacer broken off from the shaft, at the location of the laser weld.No other issues were identified with the returned components of the device.Device failure/defect was identified.Dimensional inspection: a - non-threaded shaft diameter, adjacent to laser weld was measured dimension: and found to be conforming document/specification review: the relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the double-sided trial spacer lordotic 9mm/10mm height (p/n 03.841.009 lot t171321) as the large 10l trial spacer was broken off from the shaft, at the location of the laser weld.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8734928
Report Number2939274-2019-58852
Device Sequence Number2666489
Product Code HWT
UDI-Device Identifier10705034732206
UDI-Public(01)10705034732206
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.841.009
Device Catalogue Number03.841.009
Device Lot NumberT171321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/18/2019
Patient Sequence Number1
Patient Age60 YR